MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA
Model Number 420184-15
Medical Device Problem Codes Thermal Decomposition of Device (1071); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted multi vessel tcab surgical procedure, the permanent cautery spatula instrument smoked around the robotic arm.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Analysis is in progress.A follow-up mdr will be submitted when the instrument is evaluated and/ or if additional information is received.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The permanent cautery spatula instrument has been returned and evaluated by the failure analysis (fa) team.Fa was not able to confirm nor reproduce the reported complaint.The instrument was placed and driven on an in-house system.The instrument fired as expected.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The instrument was fully functional.No product issue was identified, and the product is considered conforming in its current state.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19218082
Report Number2955842-2024-13857
Device Sequence Number6961234
Product Code NAY
UDI-Device Identifier00886874111543
UDI-Public(01)00886874111543(10)K11230627
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420184-15
Device Catalogue Number420184
Device Lot NumberK11230627 762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown